Robust estimation for partially linear models with large-dimensional covariates

Li Ping Zhu, Run Ze Li, Heng Jian Cui

Research output: Contribution to journalArticle

7 Scopus citations

Abstract

We are concerned with robust estimation procedures to estimate the parameters in partially linear models with large-dimensional covariates. To enhance the interpretability, we suggest implementing a nonconcave regularization method in the robust estimation procedure to select important covariates from the linear component. We establish the consistency for both the linear and the nonlinear components when the covariate dimension diverges at the rate of (formula presented), where n is the sample size. We show that the robust estimate of linear component performs asymptotically as well as its oracle counterpart which assumes the baseline function and the unimportant covariates were known a priori. With a consistent estimator of the linear component, we estimate the nonparametric component by a robust local linear regression. It is proved that the robust estimate of nonlinear component performs asymptotically as well as if the linear component were known in advance. Comprehensive simulation studies are carried out and an application is presented to examine the finite-sample performance of the proposed procedures.

Original languageEnglish (US)
Pages (from-to)2069-2088
Number of pages20
JournalScience China Mathematics
Volume56
Issue number10
DOIs
StatePublished - Oct 1 2013

    Fingerprint

All Science Journal Classification (ASJC) codes

  • Mathematics(all)

Cite this